Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2007, 3:17 PM EDT for Botetourt County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 3:17 PM EDT (19:17 UTC)
- Expired
- Jun 11, 2007, 3:55 PM EDT
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Botetourt County, VA
The radar
The Roanoke radar (KFCX), 70 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 111917 SVRRNK VAC023-112045- /O.NEW.KRNK.SV.W.0094.070611T1917Z-070611T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 317 PM EDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA * UNTIL 445 PM EDT * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NACE...OR ABOUT NEAR TROUTVILLE...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... NACE... LITHIA... SPRINGWOOD... BUCHANAN... ARCADIA... PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3754 7994 3736 7989 3752 7954 3765 7967 $$ RCS
2 follow-up statements
000 WWUS51 KRNK 111941 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EDT MON JUN 11 2007 VAC023-112045- /O.CON.KRNK.SV.W.0094.000000T0000Z-070611T2045Z/ BOTETOURT VA- 341 PM EDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHEASTERN BOTETOURT COUNTY... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LITHIA...OR ABOUT NEAR MONTVALE...MOVING EAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCHANAN AND ARCADIA. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3744 7990 3736 7989 3752 7954 3761 7960 $$ RCS
000 WWUS51 KRNK 111955 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT MON JUN 11 2007 VAC023-112001- /O.CAN.KRNK.SV.W.0094.000000T0000Z-070611T2045Z/ BOTETOURT VA- 355 PM EDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOTETOURT COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED SOUTHEAST AND OUT OF THE COUNTY. THE STROM HAS WEAKENED AND LONGER POSES A SEVERE WEATHER THREAT TO BOTETOURT COUNTY. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG. LAT...LON 3744 7990 3736 7989 3752 7954 3761 7960 $$ WERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:08 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 11, 3:08 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LOW OFF OF THE NORTHEAST COAST...WILL BE THE SOURCE OF SEVERAL UPPER AIR DISTURBANCES THIS WEEK. THE UPPER RIDGE OVER THE OHIO VALLEY WILL NOT MOVE EAST UNTIL LATE WEEK...KEEPING UNSETTLED WEATHER DOMINANT. && .NEAR TERM /THROUGH TUESDAY/... WEAK BOUNDARY OVER VIRGINIA STRETCHING FROM ABOUT DC DOWN INTO WESTERN NC WILL BE THE NEAR-TERM FOCUS FOR CONVECTION INTO THE EARLY EVENING. THIS BNDRY WILL SLOWLY DRIFT SOUTHEAST INTO THE PIEDMONT THIS EVENING WITH WEST SEEING ISOLATED CONVECTION AT BEST. THINGS SETTLE DOWN TONIGHT WITH LOSS OF HEATING...ALTHOUGH CANNOT RULE OUT SOME ISOLATED SHOWER OR TSTM ACTIVITY MOST OF THE NIGHT AS A LARGE PIECE OF ENERGY DROPS DOWN ON THE BACKSIDE OF THE LARGE UPPER LOW OFF THE NEW ENGLAND COAST. BY MORNING THIS WAVE WILL BE OVER OUR FAR SOUTHWESTERN CWA AND SOME CONVECTION MAY GET GOING IN THAT AREA EARLY BUT SHUD SINK SOUTH. THE SFC BNDRY WILL ALSO MOVE DOWN INTO THE CAROLINAS FOR TMRW. ANOTHER SHORTWAVE WILL DROP INTO NORTHERN VA DURING THE AFTERNOON WITH TSTMS POSSIBLY SPREADING SOUTH INTO CENTRAL AND WESTERN VA LATER IN THE DAY. RELATIVELY MODERATE TEMPS ARE EXPECTED WITH THE WARMER AIR OVER THE MISSISSIPPI VALLEY UNDER THE BROAD UPR RIDGE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... GFS CONTINUES TO BE THE MODEL OF CHOICE...CONCERNING THE POTENT SHRTWV DROPPING JUST TO OUR SOUTHWEST BY TUESDAY NIGHT. ALTHOUGH NAM-WRF HAS SIMILAR TIMING AND STRENGTH...TYPICAL NAM DRY BIAS WITH THIS SETUP APPEARS AGAIN. SOUPY AIRMASS IN PLACE...WITH NEAR 70F DEWPOINTS IN PLACE JUST TO OUR SOUTH...WITH SOME HEATING...AND SLIGHT UPSLOPE COMPONENT SHOULD EQUATE TO A SHOWERY DAY ACROSS MUCH OF THE CWA...ESPECIALLY WESTERN AND SW HIGHEST POINTS. ALTHOUGH TSTORMS MAY DIE OFF WITH LOSS OF HEATING...SHOWERS SHOULD STILL PERSIST IN THE OVERNIGHT HOURS. CORE OF COLDEST H5 TEMPS...-15C TO -18C...PASS OVER SW CWA...LOWERING FREEZING HTS...ALLOWING AT LEAST SOME SMALL HAIL WITH STORMS THAT DO FIRE LATER TUESDAY. ALTHOUGH NOT AS UNSTABLE ON WEDNESDAY...EXPECT MORE OF THE SAME...SUNSHINE LEADING TO LATE MORNING CLOUDS ALONG WITH SHWRS/TSTORMS. ALTHOUGH ANOTHER CHUNK OF -15C H5 AIR MOVES SOUTH ACROSS THE CWA ON THURSDAY...DRIER AIR IN THE MIDLEVELS MAY PRECLUDE AS MUCH DEVELOPMENT...WITH SLT CHC POPS REMAINING IN THE FORECAST. EXPECT DENSE FOG...ESPECIALLY IN THE VALLEYS...WED MORNING WITH DIURNAL CLOUDS BREAKING UP A BIT AND LIGHT WINDS. TEMPS SHOULD REMAIN SIMILAR WED AND THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EASTERN REX BLOCK ON FRIDAY BREAKS DOWN BY THIS WEEKEND WITH IMPROVEMENT BY THE END OF THE LONG TERM...ALTHOUGH ECMWF AND GFS DIFFERING ON STRENGTH OF UPPER RIDGE WHICH FINALLY MOVES EAST INTO THE CWA. AGREE WITH HPC THAT ECMWF IS MOST LIKELY SOLUTION...AS GFS SEEMS TOO STRONG WITH LOWER MISSISSIPPI VALLEY H5 LOW...WHICH PREVENTS H5 RIDGE FROM BUILDING AS STRONG AS THE ECMWF PREDICTS. THUS...EXPECT H85 TEMPS TO RUN AOA +20C ON SUNDAY FORWARD. COLD FRONT WEAKENING AND SLIPPING OUT OF PENNSYLVANIA...INTO THE NORTHERN AND NORTHEASTERN PART OF THE CWA MAY BE ENOUGH TO SPARK OFF CONVECTION LATE SUNDAY...BUT POPS WERE LEFT FOR NOW...AS AGAIN GFS MAY BE TOO AMPLIFIED WITH THE BOUNDARYS SOUTHERN PROGRESS. WARMEST DAY OF THE FORECAST SHOULD ARRIVE MONDAY...WITH ISOLATED STORMS ON THE BLUE RIDGE AND WEST...DEPENDING ON THE STRENGTH OF THE CAP. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... OUTSIDE OF SCTD TSTMS THIS AFTERNOON AND EARLY EVENING...LOOK FOR VFR CONDITIONS FOR THE NEXT 24 HOURS. SOME MVFR FOG LIKELY IN A FEW SPOTS EARLY IN THE MORNING. BASICALLY A TYPICAL DAY FOR THIS PART OF THE YEAR. THIS PATTERN WILL CONTINUE THROUGH MIDWEEK ALTHOUGH COVERAGE OF LATE DAY CONVECTION MAY INCREASE ON WEDNESDAY AHEAD OF A CHANGE TO A MORE STABLE...MARITIME AIRMASS ON THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...JS SHORT TERM...KM LONG TERM...KM AVIATION...JS
Hazardous weather outlook, Jun 11, 6:07 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 607 AM EDT MON JUN 11 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-121015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 607 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 1:28 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 128 PM EDT MON JUN 11 2007 VAZ032-033-043-111815- PATRICK VA-FRANKLIN VA-HENRY VA- 128 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS AFFECTING FRANKLIN...PATRICK AND HENRY COUNTIES... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 5 MILES NORTHWEST OF BASSETT...OR ABOUT 2 MILES NORTHEAST OF FAIRY STONE STATE PARK...MOVING SOUTHEAST AT 5 TO 10 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR...PHILPOTT DAM AT 145 PM EDT...SANVILLE AT 155 PM EDT...BASSETT AT 200 PM EDT...OAK LEVEL AT 205 PM EDT...STANLEYTOWN AT 210 PM EDT...COLLINSVILLE...FIELDALE AT 215 PM EDT... BE ON THE LOOKOUT FOR STRONG GUSTY WINDS... SMALL HAIL AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF MORE THAN 2 INCHES ARE POSSIBLE IN SOME LOCATIONS THROUGH 230 PM.
Special weather statement, Jun 11, 1:44 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 144 PM EDT MON JUN 11 2007 VAZ047-111845- BUCKINGHAM VA- 144 PM EDT MON JUN 11 2007 AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF DILLWYN...OR ABOUT 3 MILES NORTHWEST OF CENTENARY...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR THE TOWN OF CENTENARY AT 205 PM EDT...AND NEAR THE TOWNS OF GOLD HILL AND DILLWYN AT 245 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...GUSTY WINDS TO 45 MPH...AND TORRENTIAL RAIN WITH THIS STORM. PLEASE SEEK SHELTER INDOORS IF THREATENING WEATHER APPROACHES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
Local storm report, Jun 11, 2:27 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 7 E CHARITY 36.82N 80.09W
06/11/2007 E0.75 INCH PATRICK VA PUBLIC
HAIL COVERED THE GROUND.
0210 PM HAIL BASSETT 36.77N 79.98W
06/11/2007 E0.88 INCH HENRY VA PUBLIC
HAIL COVER GROUND
&&
RSTONEFILocal storm report, Jun 11, 2:48 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM LIGHTNING 3 S CENTENARY 37.66N 78.52W
06/11/2007 BUCKINGHAM VA LAW ENFORCEMENT
ONE INJURY FROM A LIGHTNING STRIKE.
&&
RSTONEFILocal storm report, Jun 11, 2:58 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BUCKINGHAM 37.55N 78.55W
06/11/2007 E0.75 INCH BUCKINGHAM VA POST OFFICE
&&
RSTONEFISpecial weather statement, Jun 11, 3:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT MON JUN 11 2007 VAZ034-112000- BEDFORD VA- 306 PM EDT MON JUN 11 2007 AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MONTVALE...OR ABOUT 2 MILES SOUTHWEST OF THAXTON...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL BE NEAR...D-DAY MEMORIAL...PEAKS OF OTTER RECREATION AREA AT 325 PM EDT...BEDFORD CITY...PEAKS OF OTTER SUMMIT AT 330 PM EDT...SEDALIA AT 355 PM EDT...GOODE...FOREST AT 400 PM EDT... EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. STONEFIELD
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 69 min |
| Jun 11, 2:25 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 80 min |
| Jun 11, 3:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 53 min |
| Jun 11, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 85 min |
| Jun 11, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 80 min |
| Jun 11, 4:19 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 45 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 94 min |
| Jun 11, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 66 min |
| Jun 11, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 53 min |
| Jun 11, 6:06 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 69 min |
| Jun 11, 6:24 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 66 min |
| Jun 11, 7:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 48 min |
| Jun 11, 7:28 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Rockbridge | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.